im afraid to take it cuz of the side affects and i did some research and it says children shouldn't take it cuz of suicidal thoughts. is it a good idea to take it at 15? i was prescribed 10mgs ones everyday.
Im 15 and my doctor asked me to take lexapro (please read)?
Added 6 May 2010:
please answer asap i wanted to take it now but i searched on Google and it said bad things about it.....
Added 6 May 2010:
i have told my doctor that i was afraid to take it cuz of the thoughts(suicide thoughts) he said oh they have to put that it rarely happens but i dont believe him
You did good, never take Meds. that your not sure of about or have a fear of. As the other girl said have your Mom or Dad take you back to Dr. and find some way to make you comfortable with Meds.
Anxiety is fight or flight feeling. Your either going to fight or run because of fear. You need to have that fear taking away. Then it will be ok to take the Med.
Hi pinklove; I like your handle! ! You are very intuative for being a young 15. That is a"Gut Instinct" or your "Subconsious (sp?) mind" giving you very good advise. Always listen to your subconcious as , I believe It knows things we don't. Mine has NEVER steered Me wrong and i've been around a whole bunch of days longer than You have. ALSO:... if any answer has 2 plusses ++ its a good answer. ALSO , If there's 1 drug that does a thing... There's 4 more that do the same thing. You've got choices. Bring your Parents , and remember , your subconsious mind is NEVER wrong. Sacosam
The FDA requires every single class of antidepressant or any medicine with even partial antidepressant qualities to display prominently that Black Box Warning about the higher rate of suicide on certain anti-depressants.
If you have already been consistently, successfully taking the Lexapro 10mg pills, then you should be able to make the switch to the 15mg slowly and easily without any significant side effects. You won't have the "new to a SSRI" effects such as the disassociation and irritability that you may have felt when you first began the script. Similarly, the small dose increase should only increase the efficacy of the drug in the body by the sole process of controlling serotonin levels more strictly, which is fair much the goal of the medicine in the beginning. The entire concept of tapering a drug slowly from baseline to maintenance dose exists to minimize the total number of side effects caused by said drug.
In the end it is all 100% dependent on how comfortable you are making this change. Is the doctors goal to eventually get you to the 20mg dose? All three of those doses (10,15,20) are used very commonly in children young enough to fall within the black box warning.
If this doctor failed to reassure you about your concerns, then he would be a rather failure of a psychiatrist and you should consider getting a second opinion, and not only about this issue.
you will be perfectly ok taking lexapro when i was 14 they had me on prozac and it has alot more side effects than lexapro,and after you are on it for awhile it will start helping anxiety.although all antidepressants can cause suicidal thinking if you are having thoughts of suicide you should contact your dr imediately and get one of your parents
pinklove... you're a smart young lady! SACOSAM and BUCKY are both right. Always go with what your inner self is telling you. May I ask WHY your doc asked you to take this medicine? If you're concerned about the warnings, then you are not thinking about suicide. You're worried it may CAUSE these thoughts, right? I'm just curious as to why a young intelligent lady would need this medication. You sure don't have to answer, I was just wondering...
Whatever you decide, information is your best weapon! Never take any medication you have concerns about. If you don't like your doctor, you do NOT have to see him. Do you have a close family member..mom? dad? sister? Someone you can confide in about your concerns? You have very good reason for being concerned. You turned to a "public" place for answers. I hope you have that special someone to support you in real life. WE can't be there for you. Only in typed out words and our special thoughts and prayers for you. Be as open and honest with your "special someone" and your doctor. NEVER let anyone make you feel you are stupid for asking questions! Stay strong and best of luck to you, pinklove.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Mar 2014 • 4 answers
Hi all! I have taken the generic for of Lexapro for about 5 years now. My doc has recently asked me?
Posted 4 Nov 2014 • 1 answer
Posted 28 May 2015 • 2 answers
Posted 6 Jan 2016 • 3 answers
Posted 10 May 2017 • 2 answers